Pennsylvania, 2007

Damaging Wind in Pennsylvania, July 26, 2007

July 26, 2007 · NWS CLE · 1 event in 1 county or zone

A severe thunderstorm developed across northwest Pennsylvania during the afternoon hours of the 26th. A cold front was located well west of the area, but with a very warm airmass across the area conditions became favorable for thunderstorm development during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A severe thunderstorm developed across northwest Pennsylvania during the afternoon hours of the 26th. A cold front was located well west of the area, but with a very warm airmass across the area conditions became favorable for thunderstorm development during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 26, 2:12 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 26, 2:12 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EDT THU JUL 26 2007

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE OVER SOUTHEAST MICHIGAN WILL MOVE EAST OF
LAKE ERIE BY LATE SATURDAY THEN HIGH PRESSURE WILL BUILD EAST INTO
THE REGION SUNDAY THROUGH TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
PRESENCE OF UPPER LOW WILL CONTINUE GOOD THREAT FOR SHRA AND TSRA
INTO EARLY TNGT WITH MOST OF THE TSRA WEAKING INTO A FEW BANDS OF
SHRA SIMILAR TO PAST TWO NIGHTS. EXPECT PATCHY FOG TO REDEVELOP IN
MOIST AMS AS SOME OF THE CLD COVER DISSIPATES BUT SHOULD BE LITTLE
OR NO DENSE FOG DEVELOPMENT. SOME OF THE STORMS COULD BE ON THE
STRONG SIDE BUT NOT EXPECTING MUCH IN THE WAY OF SEVERE SO PROB WL
ONLY NEED A SEVERE WARNING OR TWO AT MOST. LIKEWISE COULD BE A FEW
REMOTE AREAS OF POSSIBLE MINOR FLOODING PROBLEMS IN THE SLOW MOVING
STORMS BUT NOT ENOUGH OF A WIDESPREAD THREAT FOR ISSUING ANY FLOOD
WATCHES.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
FRIDAY INTO FRIDAY NIGHT WILL ALSO SHOW LITTLE CHANGE AS AMS REMAINS
UNSTABLE WITH PRESENCE OF UPPER TROUGH OF LOW PRESS. UPR TROF
KICKING EASTWARD WILL DIMINISH PRECIP THREAT IN THE WEST SATURDAY
INTO SATURDAY NIGHT. WITH LITTLE MODEL RUN TO MODEL RUN CHANGES THE
ONGOING FORECAST ALREADY HAD GOOD HANDLE ON THE SITUATION SO ONLY
MINOR CHANGES APPEAR NEEDED TO GRIDDED DATA FIELDS. AIRMASS SLIGHTLY
MORE UNSTABLE DUE TO ADDED MOISTURE BY FRIDAY AFTERNOON SO SEVERE
RISK A BIT HIGHER...ESPECIALLY IN THE SOUTHWEST COUNTIES.  THE REAL
DECIDING FACTOR FOR THE SEVERE WEATHER LATER FRI WILL DEPEND ON
WHERE THE BEST BREAKS IN THE CLOUDS CAN OCCUR DURING THE MIDDAY
HOURS TO INCREASE SOLAR INSOLATION.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
STILL COULD BE ENOUGH UPPER LEVEL SUPPORT AND LINGERING MOISTURE FOR
A FEW SHRA OR TSRA SUN IN THE EASTERN/SOUTHEASTERN COUNTIES SO WL
CONT WITH PRECIP CHANCE THERE.  HIGH PRESSURE SLOWLY MOVES EAST
ACROSS AREA MON THROUGH WED SO EXPECT DRY WX DURING THIS PERIOD.
ANOTHER COLD FRONT MAY BE MOVING SE TO NEAR LAKE ERIE AREA BY LATE
THU SO WL BRING CHANCE OF SHRA/TSRA INTO FORECAST FOR THURSDAY.
TEMPS WILL GRADUALLY RISE DURING THE PERIOD WITH HIGHS BACK WELL
INTO THE 80S OR NEAR 90 BY WED OR THU.  MEX GUIDANCE LOOKS TO BE TOO
QUICK WITH THE WARMUP ON MON SO WL BACK OFF GUIDANCE HIGHS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
UPPER LEVEL LOW CENTERED NOW OVER LOWER MICHIGAN AND MOVE SLOWLY
NORTH AND POSSIBLY REACH LAKE HURON TONIGHT. THE UNSTABLE AIR MASS
OVER THE FORECAST ROUTES WILL CONTINUE TO BRING BRING A CHANCE OF
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. IN
THE EARLY MORNING HOURS ONCE AGAIN LOOK FOR SOME BRIEF PERIODS OF
MVFR/IFR WEATHER IN BR/FG. EXPECT CONDS TO IMPROVE BY MID MRNG ON
FRIDAY BUT STILL A CHANCE OF SCATTERED SHOWERS AND TSTMS.

THREAT FOR SCT SHRA AND TSRA WL CONTINUE ON SAT AS UPR LOW HANGS
NEAR THE AREA THEN MIDWEST CDFNT MOVS SE THRU THE AREA SAT EVE.
SOME AREAS OF MVFR FOG PROB WL OCCUR AT SEVERAL TAF SITES FRI DAY
NIGHT AND SATURDAY NIGHT. LOOK FOR MANLY VFR CONDS SUNDAY THRU
TUESDAY.

&&

.MARINE...
MUCH OF THE SAME FOR THE MARINE FORECAST TODAY.  UPPER LOW LOCATED
OVER LOWER MICHIGAN WITH WEAK HIGH PRESSURE POSITIONED OFF THE EAST
COAST.  UPPER LOW FINALLY MOVES OUT OF THE AREA TOMORROW AFTERNOON
AS A COLD FRONT APPROACHES FROM THE WEST. FROPA SATURDAY WITH BRIEF
PEAK IN THE WINDS SATURDAY AFTERNOON.  STILL THINK 5-15KT OR 10-20KT
SHOULD HOLD FOR THE FROPA.  WINDS BECOME LIGHT AND VARIABLE ON
MONDAY THROUGH THE MIDDLE OF THE WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...BC
MARINE...LEINS
Hazardous weather outlook, Jul 26, 3:44 AM EST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
444 AM EDT THU JUL 26 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-270845-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
444 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD HAVE
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY
AFTERNOON AND NIGHT AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FRIDAY AFTERNOON AND NIGHT.

The radar

The Pittsburgh radar (KPBZ), 123 km away, was scanning. The volume nearest the first event began at 21:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
July 26, 4:10 PM EST
Where
Crawford County, Shermansville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.630, -80.380

Several large limbs were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46568.